MAUDE Adverse Event Report: ABBOTT IRELAND SARS-COV-2-IGG REAGENT KIT; REAGENT, CORONAVIRUS SEROLOGICAL

ABBOTT IRELAND SARS-COV-2-IGG REAGENT KIT; REAGENT, CORONAVIRUS SEROLOGICAL
Model Number 06R8620
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Was this device serviced by a third party? no.An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer reported a false negative architect sars-cov-2 igg result for a patient.The following data was provided on (b)(6) 2021 (reference range: < 1.40 s/c = negative, >/= 1.40 s/c = positive): sid (b)(6) = initial result = 1.33 s/c (negative), repeat result = 1.45 s/c (positive).The customer stated that the quality control for sars-cov-2 igg assay is running low but are still within range of the package insert.There was no impact to patient management reported.
 
Additional Manufacturer Narrative
(b)(4).The complaint investigation for false negative architect sars-cov-2 igg results included a search for similar complaints, and the review of complaint text, trending data, labeling, scientific literature and device history records.Return testing was not possible as returns were not available.Clinical specificity and sensitivity testing were performed using an in-house retained kit lot 23466fn00 stored at the recommended storage condition.All validity and acceptance criteria were met indicating that the lot is performing acceptably.Device history record was reviewed on lot 23466fn00 did not show any non-conformances, or deviations relating the customers issue.Labeling was reviewed and found to adequately address the issue under review.In this case, the patient sample initially generated a sars-cov-2 igg result of 1.33 s/c (negative) and repeat result of 1.45 s/c (positive) with no additional information provided.To assess the clinical performance of the assay, a study was performed using 122 serum and plasma specimens collected at different times from 31 subjects who tested positive for sars-cov-2 by a polymerase chain reaction (pcr) method and who also presented with covid-19 symptoms.The positive percent agreement (ppa) at = 14 days post-symptom onset is 100.00% (95% ci: 95.89, 100.00).Five specimens from 1 immunocompromised patient were excluded from the study.When the results from these specimens were included, the ppa at = 14 days post-symptom onset was 96.77% (95% ci: 90.86, 99.33).This study was based on a hospitalized/symptomatic population.Differences in antibody responses between populations, based on more severe versus less severe illness, are consistent with published reports, zhao j et al.2020.Antibody responses to sars-cov-2 in patients of novel coronavirus disease 2019.Medrxiv.Negative results do not rule out sars-cov-2 infection, particularly in those who have been in contact with the virus.Follow-up testing with a molecular diagnostic should be considered to rule out infection in these individuals.Patients have different immune responses and the insert states that immunocompromised patients who have covid-19 may have a delayed antibody response and produce levels of antibody which may not be detected as positive by the assay.Results should be used in conjunction with other data; e.G., symptoms, results of other tests, and clinical impressions.Results from antibody testing should not be used as the sole basis to diagnose or exclude sars-cov-2 infection or to inform infection status.Based on the investigation, no systemic issue or deficiency of the architect sars-cov-2 igg, lot 23466fn00 was identified.Suspect medical device was updated including the phone number, email, and fax number.All manufacturers was updated including the mfg site email and mfg site fax number.
 
Additional Manufacturer Narrative
This follow up is submitted to populate with data that had previously been provided.There is no change to the content of the data.

Brand Name
SARS-COV-2-IGG REAGENT KIT
Common Device Name
REAGENT, CORONAVIRUS SEROLOGICAL
Manufacturer (Section D)
ABBOTT IRELAND
finisklin business park
sligo F91VY 44
EI  F91VY44
MDR Report Key11441048
Report Number3008344661-2021-00058
Device Sequence Number3539530
Product Code QKO
UDI-Device Identifier00380740191832
UDI-Public00380740191832
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2021
Device Model Number06R8620
Device Catalogue Number06R86-20
Device Lot Number23466FN00
Initial Date Received by Manufacturer 02/15/2021
Supplement Date Received by Manufacturer04/20/2021
06/14/2021
Initial Report FDA Received Date03/08/2021
Supplement Report FDA Received Date05/13/2021
06/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1